| Model Number |
DISSECTOR, 4.0MM X 13CM |
| Medical Device Problem Codes |
Material Erosion (1214); Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/22/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an arthroscopy surgery metal abrasion occurred with the devices ar-8400ds (lot: 15107563) already after a very short time during surgery.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 05-sep-2023.It was confirmed that all fragments could be retrieved from the patient.
Additional Manufacturer Narrative
Additional information: h6.Complaint is confirmed.Functional testing was performed on the returned ar-8400ds and found there is abrasion between the inner tubes and outer tubes.Visual evaluation noted that the devices have abrasion marks on the inside of the outer tube.The most likely cause for the reported failure can be attributed to user error of the devices due to side-loading the devices during use.Refer to investigation photos.